I'm a mess. (You can probably tell that from previous posts). I have been dealing with episodes of rapid heart rate (from 150+) that after being tested from cardiologist was diagnosed as panic disorder. My shrink had me on most recently Neurontin and Xanax and Inderal to help slow my heart rate down which makes me panic even more. The Neurontin and Xanax weren't very effective and we just switched over to Klonopin since I need to take this every day and it's safer than xanax daily (supposedly). I also went back to Prozac. So at the moment, I am coming off of Neurontin (only on 600-800mg for a few weeks...now down to 100mg and stopping tomorrow), just began 20mg of Prozac 4 nights ago and started Klonopin .5 2x a day 4 days ago as well. If i felt my heart starting to race over the past few days I took 1/2 of an inderal (5mg). I have been obsessing and freaking out over this fast heart rate, but all of a sudden since yesterday i've noticed my resting pulse is anywhere from 50s to low 60s. And of course I'm scared about that now...I didn't take the 2nd klonopin last night and don't plan on doing a 2nd tonight either, but could the Klonopin be slowing my heart rate down this much? I'm normally between 60some and 70some bpm, with frequent higher bouts due to anxiety which i haven't been experiencing in these past few days...funny thing is...i still FEEL anxious but my body isn't responding as physically as it normally does during panic attacks.
Am I safe? OR am I in some kind of danger with my pulse this slow????
help please. I can't stop focusing and driving myself crazy....
Hello, I have the same worry as you there!! I started having really bad panic and anxiety so the doc put me on 80mg of Inderal everyday, now my heart is always beating really slowly, even when im having really bad anxiety and panic my heart just stays the same, which can be a little worrying, but i dont think it does any harm.
You are fine. I experienced the same thing when I started to take the Klonopin.
I think you are fixating on the physical symptom of your pulse. I have done it for years. The first thing I would do if I started to feel anxious is check my pulse and the more anxious I got the more frequently I checked it. It's a terrible circle we anxiety sufferers get ourselves into.
I have been going to therapy and one of my greatest triumphs I just shared with my therapist at my session last week was that I have stopped checking my pulse. You have to make a conscious effort to realize that you are fine. You aren't dying and that you are safe. Hmmm....I sound like my therapist!!! LOL!!!
Really though - you have to stop fixating on the physical symptoms. Be strong and enjoy not having a racing pulse. You will also probably notice that your thoughts will stop racing and man is that a great feeling!!! Kind of weird because your so used to it but I love being able to lay my head down at night and not have my mind going a million miles an hour!!
hiya as jewel said you need to stop focusing on your pulse the more you do the faster it will go, and the fact your pulse is low when resting is fantastic it shows you are healthy,
jus gotta say jewell i shared the stop doing my pulse thing with my therapist this weec feels great dont it? need to conquer my blood pressure obsession now lol
A resting heart rate in the 50's and 60's is normal. It seems your beta blocker is working, even when you are anxious. That is a good thing. Anxiety can put a strain on the body and heart. Now, you may need to tackle the "anxious feeling" part maybe with therapy. And yes, you can become obsessed with the pulse and BP. I know I have. As Jewel said, try not to focus on it. Your pulse is fine, normal. I used to check mine at least a 100 times a day. You can become obsessed with it.
Oh my gosh, you are so right! i am now addicted to taking my blood pressure and checking my pulse!!! It's actually become a joke at work where they keep asking me if I'm going to bring in my BP monitor to check during the day cause i'm always feeling for my pulse. (luckily i work in creative field where everyone else is a loon too ;-)
This obsession with health and dying and anxiety and panic is ruining my life.
Hoping that the Klonopin and Prozac help out again...i do think it's the klonopin that is now slowing my heart down although I'm only taking .5 a day. I find it much more potent than xanax was although I probably was building up a tolerance to xanax.
I'm doing everything I can right now- shrink, therapy, yoga...
ongoing battle. I feel for all of you as well! thanks for your support and advice!
Are you still on the inderal? Because that beta blocker would slow your heart rate more than the klonopin.Though the klonopin will have some effect. Oh, and I do bring my BP monitor to work. Talk about obsessed!
Actually, the last time i took inderal was last saturday night when i felt an attack coming on. I was only using it when i began to feel my heart race.
I've been on Prozac 20mg for a week now and began the daily Klonopin .5 2x a day on Monday...
So strange that my heart has been in the 50s and 60s since then when I'm resting. It hasn't seemed to go up past 70s or 80s when walking or being moderately active. I'm just assuming it's the Klon and I actually started to just take 1/2 a day now (.25) to see if it has an effect. I prefer my heart to be slower but being the neurotic i am i don't want the meds to slow it down so much i end up in a coma ;-)
Has anyone done any studies in the connection of obsessive compulsive disorder and how it relates to hypochondria and health anxiety? It all seems to be very connected. The brain gets in a terrible cycle of obsessive thougths that i find so hard to break.
I'm really becoming agoraphobic. I don't want to go out or do anything but lie in bed. And when I am out I can't seem to enjoy anything or focus on the present. Too much thinking about what could happen and if I'm in danger of an attack of some kind.
I live in one of the greatest cities in the world and I can't enjoy it. My passion is world travel and I can't even bring myself to think about going anywhere. So sad how this robs us of our lives. I'm just hoping the meds and the therapy start working soon...
for all of us!!!
Hey!! I do the same thing. I obsess about my heart. In fact i just wore an event monitor that said i have Svt because my heart rate went past 150 i am still convinced its anxiety. Right now its in the middle of the night and i woke up with a little bit of a belly ache and then i got anxious and started checking my pulse!! I am also on Inderal and i take klonopin .25 daily. I go back and forth about the therapist thing, the problem is, there isnt any around here that does the cognitive behavioral therapy! I guess just going and talking to anybody would probably help. I obsessed with constantly thinking there is something wrong with me ! Mine all started after the birth of my last baby.
Your resting heart rate of 50 to 60 is great! Since i have been on the inderal mine will go up to 80 or so when i am panicky but it keeps it down most of the time, when i get extra panicky i take .25 of xanax just because it is short acting and works fast. Thats what i did tonight,i could feel myself getting panicky and took one. I went from NO meds to all kinds of meds and i hate it.
Hope you all feel better soon!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.